Alert archive / Kentucky / Wind Advisories in 2020

Wind Advisory 1, NWS Louisville, KY

January 10, 202049 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this wind advisory at Jan 10, 2020, 2:52 AM CST for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Jan 11, 2020, 2:00 AM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2020, 2:52 AM CST (08:52 UTC)
In effect from
Jan 11, 2020, 2:00 AM CST
Expired
Jan 11, 2020, 7:12 PM CST
In force
17 hr
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2020-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2020-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 352 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2551 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
352 m²/s²
0-3 km storm-relative helicity
499 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

320 
WWUS73 KLMK 100852
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
352 AM EST Fri Jan 10 2020

...WIND ADVISORY IN EFFECT FROM 3 AM EST /2 AM CST/ SATURDAY TO
MIDNIGHT EST /11 PM CST/ SATURDAY NIGHT...

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-102100-
/O.NEW.KLMK.WI.Y.0001.200111T0800Z-200112T0500Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
352 AM EST Fri Jan 10 2020 /252 AM CST Fri Jan 10 2020/

...WIND ADVISORY IN EFFECT FROM 3 AM EST /2 AM CST/ SATURDAY TO
MIDNIGHT EST /11 PM CST/ SATURDAY NIGHT...

The National Weather Service in Louisville has issued a Wind
Advisory, which is in effect from 3 AM EST /2 AM CST/ Saturday to
midnight EST /11 PM CST/ Saturday night. 

* TIMING...A couple of waves...the first occurring Saturday 
  morning and then another Saturday afternoon and evening.

* WINDS...During these periods, expect sustained southerly winds 
  ranging from 20-30 mph with gusts of 40-50 mph.

* IMPACTS...Unsecured objects could blow around and expect
  difficult travel on east/west roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

RJS/SSC
4 follow-up statements
492 
WWUS73 KLMK 102045
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
345 PM EST Fri Jan 10 2020

...WIND ADVISORY IN EFFECT FROM 3 AM EST /2 AM CST/ SATURDAY TO
MIDNIGHT EST /11 PM CST/ SATURDAY NIGHT...

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-111000-
/O.CON.KLMK.WI.Y.0001.200111T0800Z-200112T0500Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
345 PM EST Fri Jan 10 2020 /245 PM CST Fri Jan 10 2020/

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM EST /2 AM CST/
SATURDAY TO MIDNIGHT EST /11 PM CST/ SATURDAY NIGHT...

* TIMING...A couple of waves...the first occurring Saturday 
  morning and then another Saturday afternoon and evening. 

* WINDS...During these periods, expect sustained southerly winds 
  ranging from 20-30 mph with gusts of 40-50 mph. 

* IMPACTS...Unsecured objects could blow around and expect 
  difficult travel on east/west roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

KDW
398 
WWUS73 KLMK 110945
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
445 AM EST Sat Jan 11 2020

...WIND ADVISORY IN EFFECT FROM 3 AM EST /2 AM CST/ SATURDAY TO
MIDNIGHT EST /11 PM CST/ SATURDAY NIGHT...

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-112100-
/O.CON.KLMK.WI.Y.0001.000000T0000Z-200112T0500Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
445 AM EST Sat Jan 11 2020 /345 AM CST Sat Jan 11 2020/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/
TONIGHT...

* TIMING...A couple of waves...the first occurring this morning
  and then another later this afternoon and evening. 

* WINDS...During these periods, expect sustained southerly winds 
  ranging from 20-30 mph with gusts of 40-50 mph. 

* IMPACTS...Unsecured objects could blow around and expect
  difficult travel on east/west roads. In addition, expect
  scattered power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

SSC
623 
WWUS73 KLMK 112057
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
357 PM EST Sat Jan 11 2020

...WIND ADVISORY IN EFFECT FROM 3 AM EST /2 AM CST/ SATURDAY TO
MIDNIGHT EST /11 PM CST/ SATURDAY NIGHT...

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-120500-
/O.CON.KLMK.WI.Y.0001.000000T0000Z-200112T0500Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
357 PM EST Sat Jan 11 2020 /257 PM CST Sat Jan 11 2020/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/
TONIGHT...

* TIMING...A second wave of strong winds will be possible later
  this evening.

* WINDS...During this periods, expect gusts of 40-50 mph. 

* IMPACTS...Unsecured objects could blow around and expect 
  difficult travel on east/west roads. In addition, expect 
  scattered power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
814 
WWUS73 KLMK 120112
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
812 PM EST Sat Jan 11 2020

...WIND ADVISORY IN EFFECT FROM 3 AM EST /2 AM CST/ SATURDAY TO
MIDNIGHT EST /11 PM CST/ SATURDAY NIGHT...

INZ076>079-083-084-089>092-KYZ023>028-053-061>064-070>076-120215-
/O.CAN.KLMK.WI.Y.0001.000000T0000Z-200112T0500Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Larue-
Butler-Edmonson-Hart-Green-Logan-Warren-Simpson-Allen-Barren-
Monroe-Metcalfe-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Hodgenville, Morgantown, Brownsville,
Horse Cave, Greensburg, Russellville, Bowling Green, Franklin, 
Providence, Scottsville, Glasgow, Tompkinsville, and Edmonton
812 PM EST Sat Jan 11 2020 /712 PM CST Sat Jan 11 2020/

...WIND ADVISORY IS CANCELLED...

The cold front has passed and winds will quickly drop off behind
the front.

$$

KYZ029>043-045>049-054>057-065>067-077-078-081-082-120500-
/O.UPG.KLMK.WI.Y.0001.000000T0000Z-200112T0500Z/
/O.NEW.KLMK.HW.W.0001.200112T0112Z-200112T0500Z/
Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-Scott-
Harrison-Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-
Nelson-Washington-Mercer-Jessamine-Clark-Marion-Boyle-Garrard-
Madison-Taylor-Casey-Lincoln-Adair-Russell-Cumberland-Clinton-
Including the cities of Shepherdsville, Louisville, La Grange, 
Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, 
Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, 
Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Lebanon, Danville, Lancaster, 
Richmond, Campbellsville, Liberty, Stanford, Columbia, Jamestown,
Burkesville, and Albany
812 PM EST Sat Jan 11 2020 /712 PM CST Sat Jan 11 2020/

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/
TONIGHT...

The National Weather Service in Louisville has issued a High Wind
Warning, which is in effect until midnight EST /11 PM CST/
tonight. The Wind Advisory is no longer in effect. 

* TIMING...A second wave of strong winds is occurring along a
  passing cold front. The threat for strong winds should subside
  by Midnight EST.
  

* WINDS...During this periods, expect gusts of 50-60 mph.

* IMPACTS...Unsecured objects could blow around and expect 
  difficult travel on east/west roads. In addition, expect 
  scattered power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

BJS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Jan 10, 2:42 AM CST, 10 minutes earlier.

Area forecast discussion, Jan 10, 2:42 AM CST, 10 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
342 AM EST Fri Jan 10 2020

.Short Term...(Today and tonight)
Issued at 330 AM EST Fri Jan 10 2020

Currently seeing quiet conditions across the region, with the
exception of some light showers in southern IN and north-central KY.
These conditions are expected to persist for the remainder of the
overnight hours, as the main precip shield stays to our north.
However, coverage is expected to gradually increase throughout the
day as the cold front continues to edge toward the region. At this
time, most models agree that showers will be scattered and
relatively light in nature, however, a rumble or two of thunder
can't be entirely ruled out. Winds are also expected to ramp up
after daybreak, thanks to a 50-60kt LLJ overhead, causing gusty
southerly winds up to 30 mph to be possible throughout the day.
Given the optimal conditions for enhanced WAA, have highs climbing
into the mid to upper 60s for much of our area. As we move into late
Friday night/early Saturday morning, the aforementioned LLJ is
expected to intensify to near 70-80 kts. This will not only cause
gusty southerly winds to persist, but also cause sustained winds to
ramp up quite a bit. Thus, after collaboration with neighbors, have
decided to issue a Wind Advisory for the entire CWA, valid shortly
before daybreak Saturday.

&&

.Long Term...(Saturday through Thursday)
Issued at 325 AM EST Fri Jan 10 2020

...Damaging Winds and Localized Flash Flooding Possible Saturday...

We'll start the morning off Saturday with a low-level jet screaming
across the region. Most model guidance have 50-60 knots at 925 mb
and a range of 60-75 knots at 850 mb. Fortunately a low-level
inversion will be in place, keeping surface winds under those
values, though likely gusting to Advisory criteria. As we get later
in the morning and especially into the afternoon we could see some
stronger winds mix down, so previous discussions talking about 50
mph gusts are not out of the question. All of this comes as an
anomalous strong low pressure system is forecast to cross from the
mid MS River Valley to the Wabash during the day.

In addition to the winds, most hi-res guidance is picking up on a
line of storms crossing the MS River at daybreak Saturday. They also
show the line weakening a little as it gets into Central KY by
daybreak. However, it's interesting to note that as we get some
daytime heating, a few bow echoes and line break features show up on
the NSSL and ARW WRF's composite reflectivity...both indicators of
damaging winds and possible quick spin up tornadoes. We've also seen
lines like these get their focus shifted farther south...effectively
stealing our thunder, which would limit our heavier rainfall totals.
Marginal risk from SPC looks good until more mesoscale details come
into focus the next few model runs.

The persistent rains in my northwest forecast area today followed by
a heavier band of rains at some point Saturday brings a chance for
flash flooding. Current storm total forecast has 2-3" in
Dubois/Perry/Hancock counties. With warm advection showers late
tonight and then that line of storms coming in during a period of
anomalously high precipitable waters and very strong water vapor
transport, will go along with PAH's Flash Flood Watch and WPC's
slight risk of excessive rainfall to issue a watch for those three
counties. Will see how today's rains get into
Orange/Washington/Crawford to see if an eastward expansion is
necessary later.

After those afternoon rains pass eastward, we could see one more
band of scattered low-topped showers develop in the late afternoon
and evening hours, closer to the cold front. Gusty winds should come
down some in the late evening and overnight hours, finally below a
threat for Wind Advisory levels.

High pressure will move quickly into the area Sunday, helping us to
dry out at least through Monday. Monday night and Tuesday models
have come back to a wetter solution compared to what they were
showing yesterday at this time. The difference is how they're
handling a shortwave crossing the Midwest, and how it pulls that
moisture northward. Still not convinced in the higher pops our
blended model is giving us, so went a little under the blended model
guidance.

Another wave passing by to our north looks to have a chance to get
that moisture up into our region midweek. This feature should bring
a cold front into the area Wed. or Wed. night, perhaps giving us a
break Thursday from the above normal high temperatures we'll see the
rest of the long term period.

&&

.Aviation...(06Z TAF Issuance)
Issued at 1210 AM EST Fri Jan 10 2020

Current radar imagery shows light showers affecting HNB, while all
other TAF sites remain dry. However, SDF could see some VCSH over
the next few hours. Expect LLWS to persist throughout the night at
all TAF sites before diminishing shortly after daybreak. Gusty
southerly winds look to return by mid morning, ahead of an
approaching cold front, along with lowering cigs and rain chances.
HNB will likely see MVFR cigs (likely below fuel-alternate) by mid
morning, while SDF/BWG/LEX gradually lower to low end VFR by the end
of the period. Lastly, another LLJ of 55-60kts is expected to edge
toward the region late Friday night, causing LLWS to return to
HNB/SDF/LEX by 2z.

&&

.Hydrology...
Issued at 340 AM EST Fri Jan 10 2020

Heaviest storm total rainfall through Saturday night looks like it
will be northwest of a line from Hartford, KY to Madison, IN.
Current forecast calls for areal averages around 3 inches in Dubois
County, IN. The heaviest rain rates look to be as a surface low
pressure center crosses the region during the day Saturday.

At this point, the river basins most at risk for flooding would be
the Blue and Muscatatuck in southern IN as well as the Green River
west of I-65. Rises on the Ohio River now look like they should stay
under flood stage through the 7-day forecast...but additional heavy
rain events over the next couple of weeks could bring that flooding
later this month.

&&

.Climate...
Issued at 340 AM EST Fri Jan 10 2020

With gusty south winds today and Saturday, several temperature
records are at risk of being broken...even despite rain in the area.
Here are the records for the main climate sites, along with our
forecast:

Warm Minimum Temperature for 1/10
Station         Forecast/          Record Low
                Observed Low
================================================
Louisville           58              50/1963
Lexington            57              49/1972
Bowling Green        59              52/1972

Warm Maximum Temperature for 1/10
Station         Forecast High      Record High
================================================
Louisville           67              66/1975
Lexington            65              65/2018
Bowling Green        67              70/1949

Warm Maximum Temperature for 1/11
Station         Forecast High      Record High
================================================
Louisville           70              69/1890
Lexington            71              66/2018 (and other years)
Bowling Green        70              70/2013

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory from 3 AM EST /2 AM CST/ Saturday to midnight EST
     /11 PM CST/ Saturday night for INZ076>079-083-084-089>092.

     Flash Flood Watch from late tonight through Saturday evening for
     INZ083-089.

KY...Wind Advisory from 3 AM EST /2 AM CST/ Saturday to midnight EST
     /11 PM CST/ Saturday night for KYZ023>043-045>049-053>057-
     061>067-070>078-081-082.

     Flash Flood Watch from late tonight through Saturday afternoon
     for KYZ023.

&&

Short Term...SSC
Long Term...RJS
Aviation...SSC
Hydrology...RJS
Climate...RJS
Hazardous weather outlook, Jan 9, 2:27 PM CST, 12 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
327 PM EST Thu Jan 9 2020

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-102030-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
327 PM EST Thu Jan 9 2020 /227 PM CST Thu Jan 9 2020/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong to locally damaging winds and flooding rains are possible on
Saturday. A line of heavy showers and a few thunderstorms will move
through the Ohio Valley, producing briefly torrential rainfall which
could lead to localized flash flooding. The strongest storms will
also produce gusty winds in excess of 40 mph.

Strong wind gusts exceeding 40 mph are also possible outside of any
showers or storms on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required Saturday.

DM/RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 2:46 AM CSTFlash Flood WatchLMKHancock39 hr

Nearby

Wind Advisories in Kentucky, 2020Wind Advisories in Indiana, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.